Alert archive / Minnesota / Freeze Warnings in 2008

Freeze Warning 3, NWS Grand Forks, ND

October 2, 20084 counties in Minnesota

NWS Grand Forks, ND issued this freeze warning at Oct 2, 2008, 3:33 PM CDT for 4 counties in Minnesota. It took effect at Oct 3, 2008, 12:00 AM CDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 2, 2008, 3:33 PM CDT (20:33 UTC)
In effect from
Oct 3, 2008, 12:00 AM CDT
Expired
Oct 3, 2008, 9:31 AM CDT
In force
10 hr
Issued by
NWS Grand Forks, ND

Counties Beltrami County, MN, Hubbard County, MN, Lake of the Woods County, MN, Wadena County, MN

The nearest sounding before it

International Fa, MN (KINL), launched 12:00Z, 8.6 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, International Fa, MN at 12:00Z on 2008-10-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, International Fa, MN at 12:00Z on 2008-10-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 104 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
756 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
104 m²/s²
0-3 km storm-relative helicity
181 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KFGF 022033
NPWFGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
333 PM CDT THU OCT 2 2008

...NEAR TO BELOW FREEZING TEMPERATURES TONIGHT...

.TEMPERATURES ARE EXPECTED TO DROP INTO THE UPPER 20S TO LOWER 30S
ACROSS PORTIONS OF NORTHWEST AND WEST CENTRAL MINNESOTA BY FRIDAY
MORNING. HIGH PRESSURE WILL BE IN PLACE CREATING IDEAL COOLING
CONDITIONS.

MNZ006-009-017-024-032-031500-
/O.NEW.KFGF.FZ.W.0003.081003T0500Z-081003T1500Z/
LAKE OF THE WOODS-NORTH BELTRAMI-SOUTH BELTRAMI-HUBBARD-WADENA-
INCLUDING THE CITIES OF...BAUDETTE...RED LAKE...BEMIDJI...
PARK RAPIDS...WADENA
333 PM CDT THU OCT 2 2008

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CDT
FRIDAY. 

TEMPERATURES ARE EXPECTED TO FALL INTO THE UPPER 20S TO LOW 30S
TONIGHT. THIS INCLUDES THE BAUDETTE...BEMIDJI...PARK RAPIDS...AND
WADENA AREA. 

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

MNZ004-005-007-008-013>016-022-023-027-028-031-031500-
/O.NEW.KFGF.FR.Y.0006.081003T0500Z-081003T1500Z/
KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-MAHNOMEN-SOUTH CLEARWATER-WEST BECKER-
EAST BECKER-EAST OTTER TAIL-
INCLUDING THE CITIES OF...HALLOCK...ROSEAU...WARREN...NEWFOLDEN...
THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...BAGLEY...
MAHNOMEN...LAKE ITASCA...DETROIT LAKES...WOLF LAKE...
NEW YORK MILLS
333 PM CDT THU OCT 2 2008

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CDT
FRIDAY. 

TEMPERATURES ARE EXPECTED TO FALL INTO THE LOWER 30S TONIGHT. THIS
INCLUDES THE ROSEAU...HALLOCK...THIEF RIVER FALLS...FOSSTON...AND
DETROIT LAKES AREA. 

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$
TG
3 follow-up statements
000 
WWUS73 KFGF 030140
NPWFGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
840 PM CDT THU OCT 2 2008

...NEAR TO BELOW FREEZING TEMPERATURES TONIGHT...

.TEMPERATURES ARE EXPECTED TO DROP INTO THE UPPER 20S TO LOWER
30S ACROSS PORTIONS OF NORTHWEST AND WEST CENTRAL MINNESOTA BY
FRIDAY MORNING. HIGH PRESSURE WITH CLEAR SKIES AND CALM WINDS
WILL BE IN PLACE...CREATING IDEAL COOLING CONDITIONS.

MNZ006-009-017-024-032-031500-
/O.CON.KFGF.FZ.W.0003.081003T0500Z-081003T1500Z/
LAKE OF THE WOODS-NORTH BELTRAMI-SOUTH BELTRAMI-HUBBARD-WADENA-
INCLUDING THE CITIES OF...BAUDETTE...RED LAKE...BEMIDJI...
PARK RAPIDS...WADENA
840 PM CDT THU OCT 2 2008

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
10 AM CDT FRIDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM
CDT FRIDAY. 

TEMPERATURES ARE EXPECTED TO FALL INTO THE UPPER 20S TO LOW 30S
TONIGHT. THIS INCLUDES THE BAUDETTE...BEMIDJI...PARK RAPIDS...AND
WADENA AREAS.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

MNZ004-005-007-008-013>016-022-023-027-028-031-031500-
/O.CON.KFGF.FR.Y.0006.081003T0500Z-081003T1500Z/
KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-MAHNOMEN-SOUTH CLEARWATER-WEST BECKER-
EAST BECKER-EAST OTTER TAIL-
INCLUDING THE CITIES OF...HALLOCK...ROSEAU...WARREN...NEWFOLDEN...
THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...BAGLEY...
MAHNOMEN...LAKE ITASCA...DETROIT LAKES...WOLF LAKE...
NEW YORK MILLS
840 PM CDT THU OCT 2 2008

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
10 AM CDT FRIDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM
CDT FRIDAY. 

TEMPERATURES ARE EXPECTED TO FALL INTO THE LOWER 30S TONIGHT.
THIS INCLUDES THE ROSEAU...HALLOCK...THIEF RIVER FALLS...
FOSSTON...AND DETROIT LAKES AREAS.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

GODON/HOPPES
000 
WWUS73 KFGF 030856
NPWFGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
356 AM CDT FRI OCT 3 2008

...NEAR TO BELOW FREEZING TEMPERATURES TONIGHT...

.TEMPERATURES WILL CONTINUE TO FALL INTO THE UPPER 20S TO LOWER
30S ACROSS PORTIONS OF NORTHWEST AND WEST CENTRAL MINNESOTA THIS
MORNING. HIGH PRESSURE WITH CLEAR SKIES AND CALM WINDS WILL BE IN
PLACE THROUGH SUNRISE...CREATING IDEAL COOLING CONDITIONS.

MNZ006-009-017-024-032-031500-
/O.CON.KFGF.FZ.W.0003.000000T0000Z-081003T1500Z/
LAKE OF THE WOODS-NORTH BELTRAMI-SOUTH BELTRAMI-HUBBARD-WADENA-
INCLUDING THE CITIES OF...BAUDETTE...RED LAKE...BEMIDJI...
PARK RAPIDS...WADENA
356 AM CDT FRI OCT 3 2008

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS
MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING. 

TEMPERATURES ARE EXPECTED TO FALL INTO THE UPPER 20S TO LOW 30S
TONIGHT. THIS INCLUDES THE BAUDETTE...BEMIDJI...PARK RAPIDS...AND
WADENA AREAS.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

MNZ004-005-007-008-013>016-022-023-027-028-031-031500-
/O.CON.KFGF.FR.Y.0006.000000T0000Z-081003T1500Z/
KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-MAHNOMEN-SOUTH CLEARWATER-WEST BECKER-
EAST BECKER-EAST OTTER TAIL-
INCLUDING THE CITIES OF...HALLOCK...ROSEAU...WARREN...NEWFOLDEN...
THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...BAGLEY...
MAHNOMEN...LAKE ITASCA...DETROIT LAKES...WOLF LAKE...
NEW YORK MILLS
356 AM CDT FRI OCT 3 2008

...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS
MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING. 

TEMPERATURES ARE EXPECTED TO FALL INTO THE LOWER 30S TONIGHT.
THIS INCLUDES THE ROSEAU...HALLOCK...THIEF RIVER FALLS...
FOSSTON...AND DETROIT LAKES AREAS.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$
DK
000 
WWUS73 KFGF 031431
NPWFGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
931 AM CDT FRI OCT 3 2008

MNZ006-009-017-024-032-031545-
/O.CAN.KFGF.FZ.W.0003.000000T0000Z-081003T1500Z/
LAKE OF THE WOODS-NORTH BELTRAMI-SOUTH BELTRAMI-HUBBARD-WADENA-
INCLUDING THE CITIES OF...BAUDETTE...RED LAKE...BEMIDJI...
PARK RAPIDS...WADENA
931 AM CDT FRI OCT 3 2008

...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS CANCELLED THE
FREEZE WARNING. 

TEMPERATURES HAVE RISEN BACK ABOVE FREEZING...THEREFORE THE FREEZE
WARNING HAS BEEN CANCELLED.

$$

MNZ004-005-007-008-013>016-022-023-027-028-031-031545-
/O.CAN.KFGF.FR.Y.0006.000000T0000Z-081003T1500Z/
KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-MAHNOMEN-SOUTH CLEARWATER-WEST BECKER-
EAST BECKER-EAST OTTER TAIL-
INCLUDING THE CITIES OF...HALLOCK...ROSEAU...WARREN...NEWFOLDEN...
THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...BAGLEY...
MAHNOMEN...LAKE ITASCA...DETROIT LAKES...WOLF LAKE...
NEW YORK MILLS
931 AM CDT FRI OCT 3 2008

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS CANCELLED THE
FROST ADVISORY. 

TEMPERATURES HAVE RISEN INTO THE MID 30S ACROSS THE AREA AND FROST
IS NO LONGER A THREAT. 

$$
TG

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this freeze warning went out at Oct 2, 3:32 PM CDT, 1 minute earlier.

Area forecast discussion, Oct 2, 3:32 PM CDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
332 PM CDT THU OCT 2 2008

.SHORT TERM...TONIGHT THROUGH SUNDAY.
OMEGA BLOCK WAS OVER NORTH AMERICA WITH UPPER RIDGE OVER THE ROCKIES
AND UPPER TROUGH OVER SOUTHEAST CANADA AND THE EASTERN PACIFIC.
BLOCK BEGINS TO BREAK DOWN AND SHIFT EAST AS TROUGH DIGS INTO THE
SOUTHERN PLAINS BY THE END OF THIS PERIOD. UPPER RIDGE MOVES OVER
THE FORECAST AREA BY SAT AFTERNOON.

NAM...GFS AND ECMWF WERE SIMILAR THROUGH 84 HOURS. HOWEVER THE GFS
WAS THE FARTHEST NORTH WITH THE RH FIELDS...THE NAM WAS FARTHER
SOUTH AND THE ECMWF IN BETWEEN. WILL USE A COMBINATION OF GFS AND
ECMWF. WATER VAPOR LOOP SHOWS GOOD NORTHERLY FLOW ACROSS THE
NORTHERN PLAINS.

MODEL CROSS SECTION INDICATES FAIRLY DRY AIR TO MOVE INTO THE MN
SIDE TONIGHT AND SHOULD ALLOW FOR GOOD RADIATIONAL COOLING. ALSO
HIGH PRESSURE MOVES OVER THE EASTERN ZONES BY MORNING. A FEW MID AND
HIGH CLOUDS MAY MOVE OVER NORTHEAST ZONES TOWARD MORNING MAY TEMPER
LOW TEMPERATURES. OTHERWISE WILL GO FREEZE WARNING IN THE FAR
EASTERN ZONES AND A FROST ADVISORY BUFFER TO THE WEST.

UPPER LEVEL RIDGE MOVES OVER THE AREA SAT NIGHT. PRECIPITABLE WATER
FORECAST TO INCREASE TO AN INCH AND A QUARTER BY SUN MORNING. WARM
ADVECTION PRECIPITATION IS EXPECTED SAT NIGHT IN THE SOUTHERN RED
RIVER VALLEY. ADDED LOW POPS FOR SAT NIGHT. POPS REMAIN GOOD FOR
SUNDAY.

.LONG TERM (MON-THU)...UPPER LOW WILL BE LOCATED SOMEWHERE NEAR THE
HIGH PLAINS DURING THE BEGINNING OF THE PERIOD. THIS FEATURE WILL
SLOWLY PROPAGATE N/NE AND THROUGH THE FA ON WED. THIS LEADS TO
SHOWER/EMBEDDED THUNDER CHANCES THROUGH MUCH OF WED. TIMING/STRENGTH
STILL A BIT UNCERTAIN AS 12Z GFS IS QUICKER LIFTING THIS FEATURE
THROUGH THE FA THAN THE 12Z ECMWF (ALTHOUGH 12Z GFS IN GOOD
AGREEMENT WITH 00Z ECMWF). HOWEVER...CONFIDENCE IS INCREASING AND
WILL INCREASE POPS. THE AREA WILL BE IN SW FLOW ALOFT TO END THE
PERIOD...AND CANNOT RULE OUT -RA. WILL GO WITH SLIGHT CHANCES FOR
PRECIP ON THU. TEMPS NEAR OR SLIGHTLY BELOW NORMAL CONSIDERING
EXPECTED CLOUD COVER.

&&

.AVIATION...ANY REMAINING CIGS SHOULD DISSIPATE NEAR SUNSET. SKIES
SHOULD BE MOSTLY CLEAR TONIGHT AND INTO FRI MORNING WITH HIGH
PRESSURE INFLUENCING THE AREA.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...NONE.
MN...FROST ADVISORY FROM MIDNIGHT TONIGHT TO 10 AM CDT FRIDAY FOR
     MNZ004-005-007-008-013>016-022-023-027-028-031.

     FREEZE WARNING FROM MIDNIGHT TONIGHT TO 10 AM CDT FRIDAY FOR
     MNZ006-009-017-024-032.

&&

HOPPES/TG
Hazardous weather outlook, Oct 2, 5:35 AM CDT, 9 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
535 AM CDT THU OCT 2 2008

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-031045-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-
GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-
RICHLAND-WESTERN WALSH COUNTY-
535 AM CDT THU OCT 2 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE CHANCE FOR SHOWERS AND A FEW THUNDERSTORMS ARE POSSIBLE SUNDAY
THROUGH WEDNESDAY. SOME AREAS IN THE SOUTHERN RED RIVER VALLEY
COULD SEE AN INCH OR MORE OF RAIN THROUGH THIS PERIOD. A SLOW
MOVING AND MOIST WEATHER SYSTEM WILL MOVE THROUGH THE NORTHERN
PLAINS...AND A PROLONGED THREAT FOR PRECIPITATION WILL EXIST
SUNDAY INOT THE MIDDLE OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

DK

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 2, 3:33 PM CDTFrost AdvisoryFGFBecker, Clearwater, Kittson, Mahnomen, Marshall, Otter Tail and 4 more18 hr

Nearby

Freeze Warnings in Minnesota, 2008Every freeze warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.